MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3955
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded and is not available for investigation.Without a returned device a probable cause is unable to be determined.
 
Event or Problem Description
The event involved chemolock bag spike with additive port, chemolock port the customer reported the bag spike dropped out of the bag and was freely funning on the floor from the iv pole.The chemo spill happened to both the nurse and the patient.A spill kit was used.The nurse had it in her hair, soaked her shoes, on her pants, and it was on the patient¿s chair.There was patient involvement, however, no report of patient harm.
 
Event or Problem Description
Sus voluntary event report(b)(4) was received on (b)(6)2020 stating "cstd dropped out of chemotherapy infusion bag as the nurse was hanging the bag to start infusion.Both the patient and nurse were exposed.The infusion of chemotherapy (carboplatin) was closed using the icu medical cstd, chemolock until the cl-3955 fell out of the bag resulting in approximately 50ml of hazardous solution falling on the nurse, patient, patient's chair and the floor where the nurse was standing.The nurse was able to insert the spike back into the bag to stop flow.The bag/tubing was contained in chemo zip lock bag then returned to the pharmacy for black bucket bulk chemo waste disposal.The pharmacy compounded a second bag for treatment of the patient.".
 
Additional Manufacturer Narrative
Additional information in sections b5, e3, e4, and g3.H10: no product samples, videos, or photographs were returned for investigation.No device history review (dhr) lot review was conducted because no lot number(s) was/were identified.A probable cause cannot be identified based on the information that has been provided.

Brand Name
CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK PORT
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9729021
Report Number9617594-2020-00048
Device Sequence Number11377719
Product Code ONB
UDI-Device Identifier00887709082502
UDI-Public(01)00887709082502(17)240801(10)4344340
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue NumberCL3955
Device Lot Number4344340
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) LOT 08032JT EXP 8/01/2021; CARBOPLATIN, MFR UNK